medication sensitivity

Cindi

Senior Member
Messages
229
Likes
39
Hi all

I am having some sensitivity reactions when i take some medication. My brain feel strange. i feel confused and have head ache.I also feel depressed but not sure if it is because of having brain problems or if it is also another symptom by itself. I am thinking it could be due to lactose intolerance.Anyone have similar reactions to lactose containing medication?thanks.
 

Aileen

Senior Member
Messages
615
Likes
509
Location
Canada
Lots of us have weird reactions to meds (and everything else).

To figure out if the lactose is the problem, perhaps one of the following might work:

1. Try taking lactase, the enzyme needed to break down lactose. It is available for those with lactose intolerance to take with meals, so maybe it would work with meds too? Has anyone tried this?

2. Ask the pharmacist if a lactose-free version of the med is available. If not, perhaps it could be compounded for you (made up specially for you without the lactose)
 

taniaaust1

Senior Member
Messages
13,041
Likes
15,468
Location
Sth Australia
I have a lot of medicine bad reactions and when I have.. its found out later the medication is one which affects negativitely mitochondria eg statins.. or is in the large family of medications which I have a gene mutation which often can respond badly to those drug familes (hence 23andME testing helped me understand why I was probably reactly poorly to so many different drugs.. the mutations I have affect around 25% of drugs. I now understand what drugs I need to try to avoid).
 

Grigor

Senior Member
Messages
432
Likes
965
Location
Amsterdam
Pfff it's driving me nuts. For example I'm taking Clonidine now. But have it with all meds. I take like a little part of 1/16th of a pill. No 1/32. And then even smaller and I'm passed out completely.
How can I ever try any meds if I react like this with everything. It's beyond side effects. Blegh.

Is there anything to improve this?
 

Helen

Senior Member
Messages
2,234
Likes
3,308
http://medicine.iupui.edu/clinpharm/ddis/main-table/

If you have a 23andme gene test result you can check your CYP´s from e.g a detox panel and compare with this table and see which drugs you should discuss with your doc before taking.
If you have had problems with standard doses of some drugs, but haven´t had a 23andme test, you may also look for them in the table and see if there are one or more that are connected to a certain CYP involved in detoxification.

This is according to what @taniaaust1 posted about. This was very helpful to me too, and explained adverse reactions I had.
 

Misfit Toy

Senior Member
Messages
4,110
Likes
9,891
Location
USA
@Grigor -I'm the same way. I have to take chips of a pill and I still have reactions. I'm noticing this to meds more than foods. I spent $500 on a liver test to show what is up with my liver. Even the meds it says I can take on there, I can't take.

I don't feel that all of this can be explained through 23 and ME. For me, I've noticed since having surgery and trying enbrel, my immune system has gone upside down. Reactions came on then.
 

Grigor

Senior Member
Messages
432
Likes
965
Location
Amsterdam
http://medicine.iupui.edu/clinpharm/ddis/main-table/

If you have a 23andme gene test result you can check your CYP´s from e.g a detox panel and compare with this table and see which drugs you should discuss with your doc before taking.
If you have had problems with standard doses of some drugs, but haven´t had a 23andme test, you may also look for them in the table and see if there are one or more that are connected to a certain CYP involved in detoxification.

This is according to what @taniaaust1 posted about. This was very helpful to me too, and explained adverse reactions I had.
I don't know if I can do this test in the Netherlands . Besides that I see the sensitivities the same as light noise and food sensitivity. I doubt it has to do with interactions.But will have a talk about it with my doc yeah
 

Grigor

Senior Member
Messages
432
Likes
965
Location
Amsterdam
@Grigor -I'm the same way. I have to take chips of a pill and I still have reactions. I'm noticing this to meds more than foods. I spent $500 on a liver test to show what is up with my liver. Even the meds it says I can take on there, I can't take.

I don't feel that all of this can be explained through 23 and ME. For me, I've noticed since having surgery and trying enbrel, my immune system has gone upside down. Reactions came on then.
@Misfit Toy hmmm that doesn't sound very hopeful. It is really annoying. The Clonidine is really doing something . But I have to stop it's too intense. It's over stimulating like all meds. Hopeless